Advertisement

Archive for Rational Mechanics and Analysis

, Volume 163, Issue 2, pp 87–124 | Cite as

Nonhomogeneous Dirichlet Problems for Degenerate Parabolic-Hyperbolic Equations

  • Corrado Mascia
  • Alessio Porretta
  • Andrea Terracina

Abstract

The aim of the paper is to give a formulation for the initial boundary value problem of parabolic-hyperbolic type
$$$$
in the case of nonhomogeneous boundary data a 0. Here u=u(x,t)∈ℝ, with (x,t)∈Q=Ω× (0,T), where Ω is a bounded domain in ℝ N with smooth boundary and T>0. The function b is assumed to be nondecreasing (allowing degeneration zones where b is constant), Φ is locally Lipschitz continuous and gL (Ω× (0,b)). After introducing the definition of an entropy solution to the above problem (in the spirit of Otto [14]), we prove uniqueness of the solution in the proposed setting. Moreover we prove that the entropy solution previously defined can be obtained as the limit of solutions of regularized equations of nondegenerate parabolic type (specifically the diffusion function b is approximated by functions b ɛ that are strictly increasing).
The approach proposed for the hyperbolic-parabolic problem can be used to prove similar results for the class of hyperbolic-elliptic boundary value problems of the form
$$$$
again in the case of nonconstant boundary data a 0.

Keywords

Entropy Bounded Domain Dirichlet Problem Smooth Boundary Boundary Data 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Corrado Mascia
    • 1
  • Alessio Porretta
    • 2
  • Andrea Terracina
    • 3
  1. 1.Dipartimento di Matematica “G. Castelnuovo”¶Università“La Sapienza”¶P.le Aldo Moro, 5, 00185, Roma, Italy¶e-mail: mascia@mat.uniroma1.itIT
  2. 2.Dipartimento di Matematica¶Università“Tor Vergata”¶Via della Ricerca Scientifica, 00133, Roma, Italy¶e-mail: porretta@mat.uniroma2.itIT
  3. 3.Dipartimento di Matematica “G. Castelnuovo”¶Università“La Sapienza”¶P.le Aldo Moro, 5, 00185, Roma, Italy¶e-mail: terracin@mat.uniroma1.itIT

Personalised recommendations